MAUDE Adverse Event Report: DEPUY MITEK LLC US GII DRBIT 2.4MM *EA; SURGICAL HAND DRILL

DEPUY MITEK LLC US GII DRBIT 2.4MM *EA; SURGICAL HAND DRILL
Catalog Number 211093
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4)-incomplete.The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate in france that during an unspecified surgical procedure, it was observed that the drill bit device was broken.It was reported that a spare one has been used to complete the procedure.There was 2/3 minute of delay in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: after multiple attempts to retrieve device return information, no information was provided, therefore the devices will not be available for a physical evaluation.No pictures were provided.This complaint is not confirmed.It was reported that the drill bit broke during use.All fragments were removed from the patient.No further information regarding the procedure or the device used has been provided to determine a root cause for this failure.Furthermore, no lot numbers were supplied which precludes conducting a device history record (dhr) review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.This file will remain receptive to any potential forthcoming information received that is pertinent and germane to this issue.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4) - incomplete.Depuy synthes has been informed that the lot number is not available.
 
Event or Problem Description
Confirmed that all fragments were removed from the patient.There was no patient impact.

Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7946294
Report Number1221934-2018-54864
Device Sequence Number13831487
Product Code HTW
UDI-Device Identifier10886705001576
UDI-Public10886705001576
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211093
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/13/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1